Hail, Gilchrist
- When
- May 28, 3:50 PM EST
- Where
- Gilchrist County, Trenton
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.617, -82.817
Penny to golf ball size hail was reported in Trenton.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Penny to golf ball size hail was reported in Trenton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 28, 1:29 PM EST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 229 PM EDT SUN MAY 28 2006 ...COOLER ALONG THE COAST AND DRY EARLY THIS WEEK... .SYNOPSIS... A BACK-DOOR FRONT IS PUSHING INLAND ACROSS NORTH FL THIS AFTERNOON...MERGING WITH AN EAST COAST SEABREEZE (ECSB) AND PROVIDING FOCI FOR SCATTERED CONVECTION. TS HAVE BEGUN TO FIRE JUST W OF LAKE GEORGE THIS AFTN WHERE OUTFLOW FROM MORNING CONVECTION OFFSHORE OF THE FL COAST MERGED WITH THE LAKE BREEZE. ALSO NOTE A LOBE OF DIFFERENTIAL POSITIVE VORT ADVECTION (DPVA) IN THE VC THE ALTAMAHA RIVER AND THIS ENERGY IS LIKELY ENHANCING CURRENT CONVECTION OVER OUR GA ZONES IN ADVANCE OF THE ECSB/FRONT. ALOFT AN AMPLIFIED RIDGE EXTENDS FROM THE CENTRAL GULF COAST REGION WITH STEERING FLOW OVER THE AREA VEERING WATER VAPOR IMAGERY SHOWS A LARGE SWATH OF DRY AIR FILTERING DOWN ALONG THE SE ATLANTIC SEABOARD TRAILING THE BACK-DOOR FRONT. .SHORT TERM...TONIGHT THRU WED... CONVECTION OCCURRING AHEAD OF THE FRONT/ECSB WILL LIKELY BECOME MORE ENHANCED ACROSS OUR W FL ZONES LATE THIS AFTN/EVENING WHERE IT WILL CONVERGE WITH THE WEST COAST SB. WILL CONTINUE LOW CHC OF POPS OVER OUR GA ZONES AS THE LOBE OF DPVA RIDES OVER THE AREA ON THE E SIDE OF THE UPPER RIDGE. SINCE THE CONVECTION IS RIDING UNDER THE UPPER RIDGE...EXPECT THE MAIN CONVECTIVE CONCERNS WILL BE SLOW MOVING STORMS CAPABLE OF HEAVY RAIN AND THE POSSIBILITY OF SMALL HAIL AND GUSTY WINDS IN WET DOWNBURSTS DUE TO DRY AIR ENTRAINMENT IN THE MID LVLS COMING IN FROM THE NE. HAVE FOCUSED BEST SHOT OF PRECIP EARLY THIS EVENING W OF HIGHWAY 301. WHERE PRECIP FALLS AND SKIES CLEAR ENOUGH EXPECT PATCH DENSE FOG AND LOW CIGS BY DAYBREAK. MON AND TUE...COOLER AND BREEZY CONDITIONS EXPECTED ACROSS OUR EASTERN ZONES UNDER MOSTLY CLEAR SKIES AS DRY AIR FILTERS IN FROM THE NE AND UPPER RIDGE DOMINATES THE EASTERN SEABOARD. OFFSHORE AN INVERTED TROUGH DEVELOPS WHICH WILL INCREASE THE PGRAD OVER THE AREA AND MAKE FOR BREEZY CONDITIONS ESPECIALLY E OF HWY 301 MON & TUE WITH WINDS 15-20 MPH. A LAKE WIND ADVISORY MAY BE NEEDED IF GUSTS NEAR 30 MPH DEVELOP. ABOUT A 10 DEG MAX TEMP RANGE EXPECTED AS WELL W-E...RANGING FROM LOWER 90S INLAND...TO LOWER 80S ALONG THE COAST. WED THE INVERTED TROUGH OFFSHORE WILL APPROACH THE FL EAST COAST AS A SFC RIDGE SHIFTS OFFSHORE OF NEW ENGLAND AND THE UPPER LEVEL RIDGE BEGINS TO BREAK DOWN. HAVE CARRIED A LOW CHC OF MORNING SHRA ALONG THE EAST COAST WED MORNING DUE TO INCREASING MOISTURE FLUX CONVERGENCE AS THE TROUGH APPROACHES...AND THEN A LOW CHC OF TSRA INLAND (W OF HWY 301) IN THE AFTN WHERE THE SEABREEZES WHERE MERGE. .LONG TERM...THU THRU SUN... A PATTERN SHIFT BEGINS AS UPPER LEVEL RIDGING OVER THE SE REGION WEAKENS AND NLY STEERING FLOW OVER THE AREA BACKS TO THE WEST IN ADVANCE OF THE NEXT FRONTAL SYSTEM WHICH IS EXPECTED TO APPROACH OUR AREA LATE FRI. FOR THU HAVE CARRIED LOW POPS MAINLY FOR AFTN SEABREEZE CONVECTION W OF HWY 301 AS THIS WILL BE THE LAST DAY OF DOMINANT ESE FLOW. FRI INCREASING SW FLOW IN ADVANCE OF THE APPROACHING FRONT WILL INFLUX MORE GULF MOISTURE OVER THE AREA...AND HAVE INCREASED POPS TO 30% TO ACCOUNT FOR FRONTAL DYNAMICS INTERACTING WITH THE SEABREEZES. SAT AND SUN CONTINUED WITH A 30% MAINLY FOR THE INTERIOR DUE TO THE FRONT STALLING IN THE AREA AND SEABREEZE INTERACTIONS. UPPER LEVEL RIDGING BEGINS TO REBUILD OVER THE AREA LATE SUN AS A SFC RIDGE BUILDS OVER THE MID-ATLANTIC AND BRIDGES THE LINGERING FRONT. THIS PATTERN MAY FORCE THE FRONT THROUGH THE AREA AS A BACK-DOOR COLD FRONT EARLY NEXT WEEK. HAVE GENERALLY FOLLOWED ENSEMBLE MEX TEMPS WHICH ARE NEAR CLIMO VALUES. HIGHS WILL RANGE FROM NEAR 90 INLAND...TO MID 80S ALONG THE COAST. && .MARINE...WINDS HAVE SHIFTED TO NE OVER NRN WATERS AND ARE ONSHORE NEAR THE COAST. EXPECT ONSHORE WINDS FOR MOST OF WEEK THEN VEERING SOUTH THU NIGHT AND SW TO WEST FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 92 66 91 / 20 5 5 0 SSI 71 84 70 82 / 10 0 5 5 JAX 69 87 67 85 / 20 0 0 5 SGJ 72 84 70 82 / 10 0 0 10 GNV 68 90 65 89 / 30 0 0 10 OCF 68 91 66 89 / 30 5 0 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...ENYEDI MARINE/FIRE WX...TRABERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 357 PM EDT SUN MAY 28 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 357 PM EDT SUN MAY 28 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF A SLOW MOVING BACKDOOR COLD FRONT COMBINED WITH THE SEABREEZES WILL CONTINUE TO PRODUCE SCATTERED SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. SEVERE THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH...EXCESSIVE LIGHTNING AND LARGE HAIL UP HALF DOLLAR SIZE. ACTIVITY WILL MOVE SLOWLY SOUTH TO SOUTHWEST AT LESS THAN 10 MPH. PERIODS OF HEAVY RAINFALL WILL CAUSE MINOR TEMPORARY FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... RAIN CHANCES ARE EXPECTED TO DECREASE MONDAY AND TUESDAY. RAIN CHANCES WILL INCREASE LATE IN THE WEEK AND NEXT WEEKEND AS THE NEXT COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 PM EDT SUN MAY 28 2006 GAZ150-163-164-282115- CHARLTON-CLINCH-WARE- 430 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...CLINCH AND WARE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT... AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF COGDELL TO 5 MILES SOUTHEAST OF MANOR TO 5 MILES SOUTHEAST OF STEVEN FOSTER STATE PARK...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MANOR...COGDELL...STEVEN FOSTER STATE PARK...ARGYLE AND HOMERVILLE THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 436 PM EDT SUN MAY 28 2006 GAZ135-282115- APPLING- 436 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT... AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER APPLING COUNTY...OR 10 MILES SOUTH OF SURRENCY...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 439 PM EDT SUN MAY 28 2006 FLZ030-031-282145- BRADFORD-UNION- 439 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD AND UNION COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT... AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 6 MILES NORTH OF LAWTEY...OR 9 MILES NORTHEAST OF RAIFORD...MOVING SOUTHWEST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAWTEY...ELLERBEE...STARKE...RAIFORD... JOHNSTOWN AND NEW RIVER THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
441 PM EDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG 5 S BLACKSHEAR 31.23N 82.24W
05/28/2006 PIERCE GA TRAINED SPOTTER
NUMEROUS TREES DOWN ON OLD HOBOKEN ROAD 5 MILES SOUTH OF
BLACKSHEAR.
&&
PKEEGANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 444 PM EDT SUN MAY 28 2006 GAZ149-282115- ATKINSON- 444 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT... AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ATKINSON COUNTY...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
448 PM EDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL 5 NW OCALA 29.24N 82.19W
05/28/2006 E0.50 INCH MARION FL NWS EMPLOYEE
MARBLE SIZE HAIL REPORTED 5 MILES NORTHWEST OF AIRPORT.
&&
PKEEGANThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496988.